MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL MASK

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL MASK
Model Number BC801-10
Medical Device Problem Codes Leak/Splash (1354); Failure to Seal (4070)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher and paykel healthcare (f&p) are currently in the process of obtaining further information regarding the reported event.We have also requested the return of the subject bc801 infant nasal mask medium bcpap to f&p new zealand for investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative that two bc801 infant nasal mask medium bcpap were not creating a seal during patient use.There were no reported patient consequences.
 
Event or Problem Description
A healthcare facility in ohio reported via a fisher & paykel healthcare (f&p) field representative that two bc801 infant nasal mask medium bcpap were not creating a seal during patient use.There were no reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4) section d4: serial number intentionally left blank as the information is not applicable.Section g4: no 510(k) number was included due to the subject device being exempt from pma pathway to regulatory approval.Method: the two subject units, bc801 infant nasal mask medium bcpap were received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Our investigation is thus based on the evaluation of the subject device, the information provided by the healthcare facility and our knowledge of the product.Results: visual inspection of the subject devices were performed.The returned masks were observed to have a thinner nasal wall and misaligned at the parting line.This created a gap between the mask and flexitrunk and the inability to seal, thus confirming the reported fault.The supplier also confirmed that two pins of a moulding tool was replaced, it was noted that there was misalginment of the pins of the tool.Conclusion: our investigation concluded that the misalignment of the moulding tool pins caused the partial misalignment of the masks parting lines, and hence the wall thickness.The moulding tool pins have been replaced in november 2024 as a corrective action.Our user instructions which accompany the bubble cpap system state: - "use caution when positioning or disconnecting to the infant interface.Avoid excessive pull forces, sharp objects, and tubing holders.Damage to the tubing may cause loss of pressure and require immediate replacement.".

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL MASK
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20808224
Report Number9611451-2024-00880
Device Sequence Number9830898
Product Code BYG
UDI-Device Identifier09420012432681
UDI-Public(01)09420012432681(10)2103161408(11)240529(17)270529
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC801-10
Device Catalogue NumberBC801-10
Device Lot Number2103161408
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date11/28/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 DA
Patient SexUnknown